Alert archive / Indiana / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Northern Indiana

May 26, 20176 counties in Indiana; Paulding County, Van Wert County, Ohio

NWS Northern Indiana issued this flash flood watch at May 26, 2017, 3:59 AM EDT for 6 counties in Indiana; Paulding County, Van Wert County, Ohio. It took effect at May 26, 2017, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 26, 2017, 3:59 AM EDT (07:59 UTC)
In effect from
May 26, 2017, 8:00 PM EDT
Expired
May 27, 2017, 3:54 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana
Flood severity
None

Counties Adams County, IN, Allen County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN, Paulding County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WGUS63 KIWX 260759
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Northern Indiana
359 AM EDT Fri May 26 2017

INZ018-026-027-032>034-OHZ024-261600-
/O.NEW.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen IN-Wells-Adams-Grant-Blackford-Jay-Van Wert-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Van Wert, and Ohio City
359 AM EDT Fri May 26 2017

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

The National Weather Service in Northern Indiana has issued a

* Flash Flood Watch for portions of northern Indiana and 
  northwest Ohio, including the following areas, in northern 
  Indiana, Adams, Allen IN, Blackford, Grant, Jay, and Wells. In 
  northwest Ohio, Van Wert. 

* From this evening through Saturday morning

* Heavy rainfall is possible over the same areas that received
  several of inches of rain Wednesday night.

* Rainfall amounts of 1 to 2 inches are possible with locally
  higher amounts.

* Rapid rises on rivers are possible with renewed flooding.

* Urban road may flood readily, especially in low areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
961 
WGUS63 KIWX 261340
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Northern Indiana
940 AM EDT Fri May 26 2017

OHZ015-262145-
/O.EXA.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Paulding-
Including the cities of Paulding, Antwerp, and Payne
940 AM EDT Fri May 26 2017

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

The National Weather Service in Northern Indiana has expanded the

* Flash Flood Watch to include Paulding County, in northwest Ohio. 

* From 8 PM EDT this evening through Saturday morning

* Heavy rainfall is possible over the same areas that received 
  several of inches of rain Wednesday night. 

* Rainfall amounts of 1 to 2 inches are possible with locally 
  higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

INZ018-026-027-032>034-OHZ024-262145-
/O.CON.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen IN-Wells-Adams-Grant-Blackford-Jay-Van Wert-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Van Wert, and Ohio City
940 AM EDT Fri May 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of northern Indiana and northwest Ohio, including the
  following counties, in northern Indiana, Adams, Allen IN, 
  Blackford, Grant, Jay, and Wells. In northwest Ohio, Van Wert. 

* From 8 PM EDT this evening through Saturday morning

* Heavy rainfall is possible over the same areas that received 
  several of inches of rain Wednesday night. 

* Rainfall amounts of 1 to 2 inches are possible with locally 
  higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Fisher
732 
WGUS63 KIWX 261919
FFAIWX

Flood Watch
National Weather Service Northern Indiana
319 PM EDT Fri May 26 2017

INZ018-026-027-032>034-OHZ015-024-270330-
/O.CON.KIWX.FF.A.0002.170527T0000Z-170527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen IN-Wells-Adams-Grant-Blackford-Jay-Paulding-Van Wert-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, 
Van Wert, and Ohio City
319 PM EDT Fri May 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of northern Indiana and northwest Ohio, including the 
  following counties, in northern Indiana, Adams, Allen IN, 
  Blackford, Grant, Jay, and Wells. In northwest Ohio, Paulding 
  and Van Wert.

* From 8 PM EDT this evening through Saturday morning

* A period of showers and thunderstorms is expected tonight.
  Rainfall rates of an inch or more per hour will be possible with
  the stronger storms. 

* Average rainfall amounts of one half to one inch can be expected
  in the watch area. Locally higher rainfall amounts are possible,
  especially with stronger storms.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
182 
WGUS63 KIWX 270202
FFAIWX

Flood Watch
National Weather Service Northern Indiana
1002 PM EDT Fri May 26 2017

INZ018-026-027-032>034-OHZ015-024-271015-
/O.CON.KIWX.FF.A.0002.000000T0000Z-170527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen IN-Wells-Adams-Grant-Blackford-Jay-Paulding-Van Wert-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, 
Van Wert, and Ohio City
1002 PM EDT Fri May 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

The Flash Flood Watch continues for

* portions of northern Indiana and northwest Ohio, including the 
  following areas, in northern Indiana, Adams, Allen IN, 
  Blackford, Grant, Jay, and Wells. In northwest Ohio, Paulding 
  and Van Wert. 

* Until 8 AM EDT Saturday

* Scattered showers and thunderstorms will continue tonight, and
  diminish in coverage late in the overnight. Brief rainfall rates
  of one half inch to one inch per hour are possible through the
  early portions of the overnight hours.

* Average rainfall amounts of one half to one inch can be expected
  in the watch area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
644 
WGUS63 KIWX 270754
FFAIWX

Flood Watch
National Weather Service Northern Indiana
354 AM EDT Sat May 27 2017

INZ018-026-027-032>034-OHZ015-024-270900-
/O.CAN.KIWX.FF.A.0002.000000T0000Z-170527T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen IN-Wells-Adams-Grant-Blackford-Jay-Paulding-Van Wert-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Marion, Gas City, Upland, Hartford City, 
Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, 
Van Wert, and Ohio City
354 AM EDT Sat May 27 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northern Indiana and
northwest Ohio has been cancelled. 

Scattered showers over northeast Indiana and northwest Ohio will 
continue to diminish through dawn and the threat of more heavy 
rainfall was ending, therefore, the Flash Flood Watch has been 
canceled. Some ponding of water on roadways and rises on rivers
is still likely this morning due to the heavy rainfall overnight.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at May 26, 3:01 AM EDT, 58 minutes earlier.

Area forecast discussion, May 26, 3:01 AM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
301 AM EDT Fri May 26 2017

.SYNOPSIS...
Issued at 131 PM EDT Thu May 25 2017

An upper low pressure system continues to pivot away from the
region allowing showers to push away during the early overnight.
Scattered showers and perhaps a few thunderstorms are once again
possible Friday afternoon into Friday night as a low pressure
system approaches the region. Showers are still possible during
the holiday weekend, but for the most part we'll stay dry. Highs
will stay around average for this time of year as we reach into
the 70s this holiday weekend.

&&

.SHORT TERM...(Today and Tonight)
Issued at 244 AM EDT Fri May 26 2017

Preliminary short term notes/discussion; full discussion later...
For today through Sunday, we are looking at potentially another
round of heavy rain late today & tonight. Meso Convective System
over northeast Kansas early this morning should track east/
northeast into our area late today/tonight. At this time,
Hydro/flash flood watch is being considered esp along and south of
highway 30 to include areas that recieved flooding rains. A break
in the rain Saturday before next system with more rain Sat night/
Sunday.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 244 AM EDT Fri May 26 2017

Preliminary Discussion; full discussion later... Memorial day some
scattered instability showers north; otherwise, should be dry with
seasonable temps.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 141 AM EDT Fri May 26 2017

Stratus dvlpg rapidly under sharp subsidence inversion over sw
MI/nrn IN will continue to expand sewd this morning. Lifr cigs will
persist through daybreak before mixing yields improvement toward mid
morning. Vfr conditions thereafter with winds aob 10kts.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Roller
SHORT TERM...skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 25, 11:01 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1101 PM EDT Thu May 25 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270315-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1101 PM EDT Thu May 25 2017 /1001 PM CDT Thu May 25 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

Lingering flooding is expected overnight from Fort Wayne to Van Wert
where heavy rains recently fell.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance for thunderstorms from time to time from Friday
afternoon through Saturday night. Severe storms are not expected at
this time, although locally heavy rainfall is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-270315-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1101 PM EDT Thu May 25 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance for thunderstorms from from Friday afternoon
through Saturday night. Severe storms are not expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Flash Flood Watches in Indiana, 2017Flash Flood Watches in Ohio, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.